MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER DS; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER DS; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BD7TCFJ8L
Medical Device Problem Codes Failure to Deliver Energy (1211); Obstruction of Flow (2423); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an ablation procedure with an ez steer ds catheter and a purge issue with the device used on the patient occurred.In addition, there was also a slight crack in the distal electrode.Incident in hemodynamic cardiology.The tubing does not purge despite several trials and several opinions of the ipdes.Clinical consequence was catheter broke during use.No patient consequence was reported.Additional information was received on 19-aug-2024.This was a catheter that malfunctioned during a procedure (no longer delivered energy), with the impression of a slight crack in the distal electrode when removed.Confirmed that there were no consequences for the patient.They simply had to use a new catheter.This purge issue was originally considered non-reportable, however, bwi became aware that the device was used on the patient on (b)(6) 2024 and have reassessed this issue as reportable.In addition, also provided on (b)(6) 2024 that there was a slight crack in the distal electrode and have assessed this issue as reportable.The awareness date for both these reportable issues is 19-aug-2024.
 
Additional Manufacturer Narrative
E1.Initial reporter first name: (b)(6).E1.Initial reporter last name: (b)(6).E1.Initial reporter phone: (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation 19-sep-2024.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.During an internal review on 23-sep-2024, corrections were noted to the 3500a initial under the coding: this catheter does not have irrigation properties.Therefore, h6.Medical device problem code of obstruction of flow (a1409) was removed.In addition, since it was stated ¿no longer delivering energy¿, added the h6.Medical device problem code of failure to deliver energy (a090402).Also, a correction was noted to the d4.Expiration date, h4.Device manufacture date and d4.Primary udi number fields.Therefore, populated these fields accordingly.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure with an ez steer ds catheter.Incident in hemodynamic cardiology.The tubing does not purge despite several trials and several opinions of the ipdes.Clinical consequence was catheter broke during use.No patient consequence was reported.Additional information was received.This was a catheter that malfunctioned during a procedure (no longer delivered energy), with the impression of a slight crack in the distal electrode when removed.Confirmed that there were no consequences for the patient.They simply had to use a new catheter.The device evaluation was completed on 03-oct-2024.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection, revision of the thermocouples and electrical test of the returned device were performed following j&j medtech procedures.Visual analysis revealed that the tip was bent, broken and wires were exposed.A revision of the thermocouples was performed and no issues were observed, the values observed were within specifications.An electrical test was performed and no issues were observed, the values observed were within specifications.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The unable to ablate issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the use of the device that may have affected its performance.The broken tip observed could be related to the electrode damaged issue reported by the customer, the complaint was confirmed.The potential cause of the damage observed could be related to the manipulation of the device during the preparation of the procedure, however, this could not be conclusively determined.The instructions for use (ifu) contain the following recommendations: do not use excessive force to advance or withdraw the catheter when resistance is encountered; ensure the catheter deflects and straightens easily before insertion.Do not use the catheter if excessive resistance is encountered.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: -investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer¿s reported ¿no longer delivered energy¿ issue.-investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to the customer¿s reported ¿slight crack in the distal electrode¿ issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER DS
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20130432
Report Number2029046-2024-02936
Device Sequence Number3227175
Product Code LPB
UDI-Device Identifier10846835002607
UDI-Public(01)10846835002607(17)270604(10)31351585M
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P950005/S19
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBD7TCFJ8L
Device Lot Number31351585M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/19/2024
10/03/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/30/2024
10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown